Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 174, NWS St. Louis, MO

August 18, 2009Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Aug 18, 2009, 6:33 AM CDT for Lewis County, Missouri. It took effect at Aug 18, 2009, 7:00 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Aug 18, 2009, 6:33 AM CDT (11:33 UTC)
In effect from
Aug 18, 2009, 7:00 AM CDT
Expired
Aug 19, 2009, 7:36 AM CDT
In force
25 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 12.30 ft at Aug 18, 2009, 4:00 PM CDT.

actionminormoderate5101508/1808/1908/20
Action stage
9.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 181134
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
633 AM CDT TUE AUG 18 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

  MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF UPWARDS OF THREE INCHES OF 
PRECIPITATION RECEIVED OVER THE FABIUS RIVER BASIN DURING THE PAST 
36 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-191133-
/O.NEW.KLSX.FL.W.0174.090818T1200Z-090819T2200Z/
/EWMM7.1.ER.090818T1200Z.090818T1800Z.090818T2200Z.NO/
633 AM CDT TUE AUG 18 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MIDDLE FABIUS RIVER NEAR EWING.
* UNTIL WEDNESDAY AFTERNOON.
* AT  5:30 AM TUESDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 12.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY LATE THIS AFTERNOON.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   08/19  08/20  08/21  08/22  08/23

MIDDLE FABIUS RIVER
  EWING            12   11.89      10.3    7.3    5.6    4.6    3.9
3 follow-up statements
000 
WGUS83 KLSX 181356
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
856 AM CDT TUE AUG 18 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...

 
  MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY 

  NORTH FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF UPWARDS OF 3 INCHES OF RAIN THAT
FELL ACROSS THE FABIUS RIVER BASIN OVER THE PAST 36 HOURS...WITH SOME 
LOCALLY HIGHER AMOUNTS IN EXCESS OF 4 INCHES...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-191356-
/O.EXT.KLSX.FL.W.0174.000000T0000Z-090819T2100Z/
/EWMM7.1.ER.090818T1230Z.090818T1800Z.090818T2100Z.NO/
856 AM CDT TUE AUG 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FABIUS RIVER NEAR EWING
* UNTIL WEDNESDAY AFTERNOON.
* AT  8:30 AM TUESDAY THE STAGE WAS 12.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 12.2 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS 
  AFTERNOON.


$$

MOC111-191355-
/O.EXT.KLSX.FL.W.0173.000000T0000Z-090819T1938Z/
/EWNM7.1.ER.090817T1833Z.090818T0530Z.090818T1938Z.NO/
856 AM CDT TUE AUG 18 2009

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE NORTH FABIUS RIVER NEAR EWING
* UNTIL WEDNESDAY AFTERNOON.
* AT  8:30 AM TUESDAY THE STAGE WAS 11.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   08/19  08/20  08/21  08/22  08/23

MIDDLE FABIUS RIVER
  EWING            12   12.05      10.4    7.0    5.5    4.6    3.7

NORTH FABIUS RIVER
  EWING            11   11.80       8.8    6.5    5.3    4.6    4.1
000 
WGUS83 KLSX 190028
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
727 PM CDT TUE AUG 18 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
    

MIDDLE FABIUS RIVER NEAR ...EWING 


PRECAUTIONARY/PREPAREDNESS ACTIONS...


.THIS FLOOD WARNING IS A RESULT OF 3 INCH OR MORE RAINFALL YESTERDAY.

THE NATIONAL WEATHER SERVICE WILL CONTINUE ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-200027-
/O.EXT.KLSX.FL.W.0174.000000T0000Z-090820T0600Z/
/EWMM7.1.ER.090818T1230Z.090818T2200Z.090819T0600Z.NO/
727 PM CDT TUE AUG 18 2009

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FABIUS RIVER NEAR EWING
* UNTIL LATE NIGHT TONIGHT.
* AT 6:30 PM TUESDAY THE STAGE WAS 12.3 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE LATER TONIGHT.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   08/19  08/20  08/21  08/22  08/23

MIDDLE FABIUS RIVER
  EWING            12   12.26      11.5   11.5   10.3    8.4    6.3
000 
WGUS83 KLSX 191236
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
736 AM CDT WED AUG 19 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING 
EVENT ON THE MIDDLE FABIUS RIVER NEAR EWING...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-191306-
/O.CAN.KLSX.FL.W.0174.000000T0000Z-090820T0600Z/
/EWMM7.1.ER.090818T1230Z.090818T2200Z.090819T0150Z.NO/
736 AM CDT WED AUG 19 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE MIDDLE FABIUS RIVER NEAR EWING.
* AT  6:30 AM WEDNESDAY THE STAGE WAS 8.1 FEET. 
* FELL BELOW FLOOD STAGE AT  8:50 PM TUESDAY.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.7 FEET BY THURSDAY 
  MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   08/20  08/21  08/22  08/23  08/24

MIDDLE FABIUS RIVER
  EWING            12    8.12       7.7   10.1    8.4    6.3    5.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 18, 4:59 AM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 18, 4:59 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
459 AM CDT TUE AUG 18 2009

.DISCUSSION...
/452 AM CDT TUE AUG 18 2009/

ALTHOUGH THERE WAS NO CONVECTION ACRS THE CWA EARLY THIS MRNG THERE
WAS PLENTY OF STRATUS AND FOG.  VSBYS MAY IMPROVE SLIGHTLY BFR
SUNRISE AS HIGH LVL CONVECTIVE DEBRIS CLOUDS FM WKNG MCS OVER SERN
KS NERN OK SWRN MO NWRN AR SPREADS EWD THRU THE CWA.  MDLS ARE
FAIRLY CONSISTENT THAT MOST OF THE CONVECTION TDA WILL OCCUR S OF
I-70 ALONG WK AND DIFFUSE CDFNT.  IT APRS THAT THE CURRENT MCS WILL
DISSIPATE BFR MOVG EWD ITNO THE SRN PTN OF THE CWA THIS MRNG BUT
THERE MAY BE CONVECTIVE DEVELOPMENT ALONG TSRA OUTFLOW BNDRY LEFT
FROM IT ACRS SWRN MO WHICH MAY MOVE EWD INTO THE SRN PTN OF THE
CWA LT THIS MRNG AND THIS AFTN. NAM MDL ALSO DEPICTS THE HIGHEST
850 MB DWPTS ACRS THE SRN PTN OF THE CWA TDA AS WELL AS THE
HIGHEST K INDICES AND LOWEST LI VALUES. THE BEST THREAT OF
SHRA/TSRA ACTIVITY WILL CONT ACRS THE SRN PTN OF THE CWA THIS
EVNG...BUT IT APRS THAT AN MCS MAY DVLP ACRS KS TGT AND MOVE
E-NEWD THRU THE NRN PTN OF THE CWA LT TGT AND WED MRNG AS A SWLY
LLJ BRINGS INCRSG TEMPERATURE AND MOISTURE ADVCTN TO NERN MO WED
MRNG. MDLS ALSO BRING A VORT MAX OR AN MCV NEWD THRU NWRN MO AND
INTO SRN IA WED MRNG...ALTHOUGH THE GFS MDL MAY BE TOO STRONG WITH
THIS FEATURE DUE TO FEEDBACK PROBLEMS. A MID-UPR LVL TROF WILL BE
DROPPING SEWD THRU THE NRN PLAINS WED NGT WHICH WILL SEND A CDFNT
SEWD THRU THE CWA ON THU. CONVECTION CAN BE EXPECTED ALONG AND AHD
OF THIS CDFNT LT WED NGT THRU THU. IT APRS THAT MOST OF THE
CONVECTION SHOULD PUSH SE OF THE CWA BY THU NGT ALTHOUGH THERE MAY
BE LINGERING POST FRONTAL SHOWERS OVER THE ERN AND SRN PTN OF THE
CWA...MAINLY SE OF STL THU EVNG. COOLER AND DRIER AIR WILL ADVCT
INTO THE CWA THU AFTN AND THU NGT BHND THE CDFNT/850 MB TROF. THE
NAM AND GFS MDLS ADVCT THE 12 DGR C 850 MB ISOTHERM SEWD TO STL BY
LT THU NGT. BLW NORMAL TEMPERATURES ARE LIKELY THU NGT THRU FRI
NGT DUE TO THIS UNUSUALLY STG AND DEEP MID-UPR LVL TROF CNTRD OVER
THE GRT LKS REGION.

GKS

&&

.AVIATION...
/1133 PM CDT MON AUG 17 2009/

FOR THE 06Z TAFS...
FCST CHALLENGE THIS PERIOD IS FOG. EARLIER PRECIP IS HISTORY. COLD
FRONT STILL TO THE NW FROM ERN IA SW INTO ERN KS. CIRRUS FROM EARLIER
PRECIP IS DISSIPATING. SCTD CIGS ARND 1 KFT EXIST ACROSS ERN MO
AND SW IL...WILL AFFECT STL METRO SITES THROUGH 09Z. A FEW AREAS OF
CLEARING EXIST BEFORE CIRRUS SHIELD OVERSPREADS THE AREA FROM
CONVECTION OVER KS/OK. THE CLEARING IN CONJUNCTION WITH LIGHT WINDS
WILL ALLOW LOCALLY DENSE FOG TO FORM...ESP AT KCOU AND KUIN WHERE
SKIES CLEARED FIRST. EXPECT VSBYS TO RAISE SLIGHTLY WITH ADVANCING
CIRRUS SHIELD. THIS COMPLEX WILL TRACK ACROSS SRN MO AND NRN AR
THROUGH 18Z. BIG QUESTION IS HOW FAR NORTH THE PRECIP SHIELD WILL
BE...SO CONTINUED MENTION OF CB IN THE STL METRO SITES. AFTER THE
CONVECTION PASSES BY...AFTERNOON/EVENING SHOULD BE QUIET WITH VFR
CONDITIONS EXPECTED. AFTER MIDNIGHT EXPECT SOME MVFR CIGS AND
SCATTERED PRECIP TO DEVELOP WITH RETURN FLOW OVER CENTRAL AND
NORTHERN MO.

MILLER

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 18, 5:55 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
555 AM CDT TUE AUG 18 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
555 AM CDT TUE AUG 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG CAN BE EXPECTED EARLY THIS MORNING REDUCING THE
VISIBILITY TO ONE QUARTER OF A MILE IN SPOTS. THIS DENSE FOG
SHOULD DISSIPATE BY 9 AM.

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT...ALTHOUGH
NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED A FEW STORMS
MAY BE CAPABLE OF PRODUCING SMALL HAIL AND STRONG WIND GUSTS AS
WELL AS VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT FOR THUNDERSTORMS WILL CONTINUE UNTIL LATE THURSDAY
NIGHT.  A FEW OF THE STORMS DURING THIS PERIOD COULD BE
SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING
WIND GUSTS. SOME OF THE STORMS COULD ALSO PRODUCE LOCALLY HEAVY
DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 5:40 AM CDTAreal Flood WarningLSXShelby12 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.